NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Can the antibotic ciprofloxacin cause white
I am taking the antibotic ciprofloxacin and my stool has turned white. Does this cause this? I am taking the medicene for a bladder infection.
That would be an unusual cause of white stool. Usually the stool is white or "clay" color because of absence of bile; this can be due to blockage of bile ducts. Usually this goes hand in hand with dark or cola-color urine. Call your primary care doctor to see what their thoughts are, especially in view of your other medical issues. A right upper quadrant ultrasound may be a way to determine if your bile ducts are normal.
Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati